Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 7, 2004, 3:38 PM CDT for Choctaw County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 3:38 PM CDT (20:38 UTC)
- Expired
- Apr 7, 2004, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 170 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
774 WUUS54 KTSA 072038 SVRTUL OKC023-072130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 338 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 430 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF HUGO...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MESSER...FORT TOWSON...SAWYER AND HUGO. LAT...LON 3407 9557 3388 9555 3394 9515 3417 9516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:16 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 11:16 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1116 AM CDT WED APR 7 2004 WILL CONTINUE LIKELY POPS FOR THE FORECAST AREA FOR THIS AFTERNOON AS A SERIES OF 500 MB SHORTWAVES MOVE ACROSS THE AREA. THE FIRST SHORTWAVE WAS LOCATED OVER NORTHWESTERN ARKANSAS THIS MORNING AND SHOULD EXIT THE AREA BY EARLY AFTERNOON. THE SECOND AND MORE IMPRESSIVE SHORTWAVE IS CURRENTLY CENTERED OVER SOUTH-CENTRAL OKLAHOMA AND WILL PUSH INTO EASTERN OKLAHOMA DURING THE AFTERNOON. THE COLD POOL ASSOCIATED WITH THE THE SECOND 500 MB SHORTWAVE IS RUNNING AROUND -19C RESULTING IN FAIRLY STEEP LAPSE RATES WHICH WILL MAKE THE ATMOSPHERE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WITH THE WET BULB ZERO AROUND 8000 FT...COULD SEE SOME SMALL HAIL WITH ANY THUNDERSTORMS THAT DO DEVELOP. WILL LOWER TEMPERATURES FOR THIS AFTERNOON DOWN SLIGHTLY DUE THE EXTENSIVE CLOUD COVER ACROSS THE AREA. FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 7, 1:00 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 7 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 7 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA... A WEAKENING UPPER LEVEL DISTURBANCE CURRENTLY OVER CENTRAL OKLAHOMA WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS AFTERNOON AND EVENING. THIS DISTURBANCE AND ITS ASSOCIATED WEAK SURFACE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR TRIGGERING SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE ACROSS EXTREME SOUTHEAST OKLAHOMA. HOWEVER...THE MAJORITY OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE SHOWERS AND THUNDERSTORMS WILL COME TO END AROUND MIDNIGHT AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA ON FRIDAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT. A FEW OF THESE STORMS COULD BE SEVERE...PRIMARILY OVER FAR SOUTHEAST OKLAHOMA WHERE INSTABILITIES WILL BE MAXIMIZED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 7, 3:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 302 PM CDT WED APR 7 2004 OKZ049-053-076-080100- CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK- 302 PM CDT WED APR 7 2004 SEVERE THUNDERSTORM WATCH NUMBER 49 IN EFFECT UNTIL 800 PM CDT FOR THE FOLLOWING COUNTIES: IN SOUTHEASTERN OKLAHOMA... CHOCTAW PUSHMATAHA LE FLORE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.